Alert archive / Illinois / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 39, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Mar 10, 2026, 11:34 PM CDT for 4 counties in Illinois. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 10, 2026, 11:34 PM CDT (04:34 UTC)
- Expired
- Mar 11, 2026, 12:15 AM CDT
- In force
- 41 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fulton County, IL, Mason County, IL, Peoria County, IL, Tazewell County, IL
The radar
The Lincoln radar (KILX), 62 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 11, 12:16 AM CDT | TSTM WND DMG | 1 W Green Valley, IL | Power poles were snapped near the intersection of Toboggan Avenue and Chapel Road. |
| Mar 11, 12:20 AM CDT | TSTM WND DMG | South Pekin, IL | A street lamp pole was blown down. |
| Mar 11, 12:22 AM CDT | TSTM WND DMG | Pekin, IL | Part of a large tree was blown down onto a garage. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 3:57 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2012 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 356 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 15.0
The text
As transmitted.
855
WUUS53 KILX 110434
SVRILX
ILC057-125-143-179-110515-
/O.NEW.KILX.SV.W.0039.260311T0434Z-260311T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
1134 PM CDT Tue Mar 10 2026
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
East central Fulton County in west central Illinois...
Central Tazewell County in central Illinois...
North central Mason County in central Illinois...
Southwestern Peoria County in central Illinois...
* Until 1215 AM CDT.
* At 1133 PM CDT, a severe thunderstorm was located near St. David,
or near Lewistown, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Pekin, South Pekin and Mapleton.
This includes the following highways...
Interstate 155 between mile markers 17 and 21.
Interstate 474 between mile markers 3 and 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 200 AM CDT for central and
west central Illinois.
&&
LAT...LON 4036 9022 4046 9021 4072 8967 4040 8942
TIME...MOT...LOC 0433Z 251DEG 40KT 4043 9005
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ErwinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 10:59 PM CDT, 35 minutes earlier. Its key messages:
- Severe thunderstorms are forecast late this afternoon into tonight, with the potential for strong tornadoes, large hail over 2 inches, and wind gusts over 70 mph.
- Heavy rainfall tonight brings a risk of localized flash flooding, particularly for urban and low-lying areas.
- A powerful cold front arrives Sunday, shifting temperatures sharply below normal for early next week.
Area forecast discussion, Mar 10, 10:59 PM CDT, 35 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 1059 PM CDT Tue Mar 10 2026 .KEY MESSAGES... - Severe thunderstorms are forecast late this afternoon into tonight, with the potential for strong tornadoes, large hail over 2 inches, and wind gusts over 70 mph. - Heavy rainfall tonight brings a risk of localized flash flooding, particularly for urban and low-lying areas. - A powerful cold front arrives Sunday, shifting temperatures sharply below normal for early next week. && .DISCUSSION... Issued at 155 PM CDT Tue Mar 10 2026 A volatile environment is developing across central Illinois this afternoon. Surface analysis at 1 pm showed a warm/stationary front extending from 1003 mb low pressure over northeast KS, across far southeast IA, and into northern IL just south of the I-80 corridor. South of this boundary MLCAPEs have risen to 2000+ J/kg over west central IL, and these are forecast to increase to near 3k J/kg by early evening as moisture pools on strong southwest low level flow. Deep layer shear at 45-55 kt is sufficient for sustained/organized updrafts and supercells given the background environment. Low level helicity is currently lacking south of the front, but this is forecast to increase late afternoon/evening as low pressure approaches and a 40-50 kt 925 mb jet develops. Before that jet develops, forcing for convective development this afternoon is nebulous, and may be tied to DPVA and convergence provided by a southwest moving lake front. 18z ILX sounding showed a cap near 850 mb, and this may be difficult to overcome this afternoon with such weak forcing, especially away from the front. CAMs have shown varying solutions from nothing to scattered cells over our far northern counties mid to late afternoon. For now confidence is low that we'll see much prior to 6 pm, but if development does occur, very large hail and damaging winds would be the most likely initial impacts given the very steep mid level laps rates and lack of low level helicity. Higher confidence that convective development will occur near to shortly after 6 pm as the low level jet rapidly increases. CAMs have shown better agreement both run to run and model to model that storm coverage and intensity will escalate near and northwest of the IL River Valley, with individual cells tracking northeast. 0-3 km shear vectors suggest that the supercell phase may be short-lived, before upscale growth into linear mode occurs. Nevertheless, a concerning environment for strong, long-track tornadoes exists for a few hours this evening given the instability and strong low level shear. For this reason, SPC has upgraded areas north of a Havana to Bloomington line to a Moderate Risk of severe storms (level 4 of 5). In this area, tornado probabilities are 15-30% within 25 miles of a point. Intensity estimates from SPC show EF3, or strong tornadoes, are expected within this region. Very large hail in excess of 2" is also a high concern resulting from very steep lapse rates and a favorable CAPE profile. As the storms grow into a linear complex overnight, we'll likely shift toward a damaging wind and heavy rain threat. HREF PMM shows some streaks of 2-3" where training occurs, which is reasonable given high PWATs. Thus localized flash flooding will become a concern, particularly in urban and low lying areas. Rain lingers into Wed morning, especially east of I-55 as the front slowly sags south. Much cooler air arrives behind the front, with NBM- guided lows in the upper 20s Wed night. Quiet weather is forecast for Friday and Saturday as high pressure moves across the Midwest. Temperatures trend warmer on Saturday ahead of the next major system. By Sunday, a strong low-pressure system tracks through the Great Lakes, pulling a sharp cold front through central Illinois. While some timing uncertainty exists, rain is forecast to transition to a brief period of snow or rain snow/mix Sunday night as temperatures plummet. High Confidence exists in a significant cool-down for early next week. The ECMWF EFI shows values below -0.8 for 2m temperatures, indicating a very unusual cold event for mid- March. CPC’s 6-10 day outlook reinforces this trend, favoringwell-below-normal temperatures. 25 && .AVIATION... (For the 06z TAFs through 06z Wednesday Night) Issued at 1053 PM CDT Tue Mar 10 2026 Showers and thunderstorms will increase in coverage overnight with the strongest storms expected during this time. Isolated severe storms will be possible during this time as well along with some heavy rain potential. This activity should transition to more showers with isolated thunderstorms after about 12z Wednesday morning with the showers becoming more isolated through Wednesday afternoon. Outside of any thunderstorms, MVFR and IFR conditions will settle into the area overnight into Wedneswday morning as a cold front drop south. Gusts during the day will likely be 25 to 35 mph. WFO FSD && .CLIMATE... Issued at 1249 PM CDT Sun Mar 8 2026 Record high temperatures for Tuesday: Location Tuesday ======== ========= Bloomington 78 (1893) Champaign 73 (1990) Charleston 79 (1990) Decatur 79 (1990) Lincoln 78 (1955) Olney 80 (1990) Peoria 77 (1955) Springfield 80 (1955) Geelhart && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Mar 10, 2:13 PM CDT, 9 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 213 PM CDT Tue Mar 10 2026 ILZ027>031-036>038-041-111915- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Mason- 213 PM CDT Tue Mar 10 2026 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Tonight. There is an Moderate risk (level 4 of 5) for severe weather along and north of a Havana to Paxton line this afternoon through tonight. Two rounds of severe thunderstorms are possible. Round one will develop along and north of a warm front between 3pm and 7pm. Any cells that form at this time will rapidly become severe...resulting in a risk for strong tornadoes, very large hail, and damaging wind gusts. Round two will materialize from late evening into the overnight hours. Storms that form later in the event will mainly pose a risk for damaging wind gusts: however, a tornado cannot be ruled out. In addition, pockets of flash flooding will be possible where excessive rainfall rates overwhelm urban draining systems. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed 5pm to Midnight. Expected storm motion is toward the the northeast around 30-40 mph. ILZ040-042>053-111915- Schuyler-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon- 213 PM CDT Tue Mar 10 2026 This Hazardous Weather Outlook is for central Illinois, east central Illinois and west central Illinois. .DAY ONE...Tonight. There is an enhanced risk (level 3 of 5) for severe weather along and north of the I-72 corridor this afternoon through tonight. Two rounds of potentially severe thunderstorms are possible. Round one will develop along and north of a warm front between 3pm and 7pm. Any cells that form at this time will rapidly become severe...resulting in a risk for strong tornadoes, very large hail, and damaging wind gusts. Round two will materialize from late evening into the overnight hours. Storms that form later in the event will mainly pose a risk for damaging wind gusts: however, an isolated tornado cannot be ruled out. In addition, pockets of flash flooding will be possible where excessive rainfall rates overwhelm urban draining systems. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed 5pm to Midnight. Expected storm motion is toward the northeast around 30-40 mph. ILZ054>057-061>063-066>068-071>073-111915- Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham- Jasper-Crawford-Clay-Richland-Lawrence- 213 PM CDT Tue Mar 10 2026 This Hazardous Weather Outlook is for central Illinois, east central Illinois and southeast Illinois. .DAY ONE...Tonight. There is a slight risk (level 2 of 5) for severe weather south of the I-72 corridor late this evening and overnight. One or more lines of thunderstorms will move across the area...with the primary risks being damaging wind gusts and isolated tornadoes. In addition, pockets of flash flooding will be possible where excessive rainfall rates overwhelm urban drainage systems. Minor flooding in ongoing on the Little Wabash River near Clay City and the Embarras River near Lawrenceville. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Minor flooding will continue on the Little Wabash River near Clay City and the Embarras River near Lawrenceville through the remainder of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Expected storm motion is toward the northeast around 30-40 mph. Copple
In the hours before
Local storm report, Mar 10, 8:15 PM CDT, 3 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
815 PM CDT Tue Mar 10 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM Hail Henry 41.11N 89.36W
03/10/2026 E0.88 Inch Marshall IL Trained Spotter
&&
BarnesThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 7:14 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Stark | 41 min |
| Mar 10, 7:18 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 27 min |
| Mar 10, 7:33 PM CDT | Tornado Warning | ILX | Marshall, Stark | 27 min |
| Mar 10, 7:52 PM CDT | Tornado Warning | ILX | Marshall | 38 min |
| Mar 10, 8:14 PM CDT | Tornado Warning | ILX | Marshall | 31 min |
| Mar 10, 11:38 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Menard, Schuyler, Tazewell | 52 min |
| Mar 10, 11:57 PM CDT | Tornado Warning | ILX | Fulton, Mason, Tazewell | 37 min |
| Mar 11, 12:13 AM CDT | Severe Thunderstorm Warning | ILX | Mason, Peoria, Tazewell | 17 min |
| Mar 11, 12:18 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Mason, Peoria, Tazewell and 1 more | 42 min |
| Mar 11, 1:25 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Morgan, Sangamon | 13 min |
| Mar 11, 1:27 AM CDT | Severe Thunderstorm Warning | ILX | Macon, Moultrie, Piatt | 20 min |
| Mar 11, 1:36 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Sangamon | 24 min |
| Mar 11, 3:55 AM CDT | Areal Flood Advisory | ILX | Christian, Macon, Sangamon | 63 min |
| Mar 11, 4:58 AM CDT | Flash Flood Warning | ILX | Macon | 86 min |
| Mar 11, 5:33 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Edgar | 57 min |
| Mar 11, 5:41 AM CDT | Severe Thunderstorm Warning | ILX | Clay, Cumberland, Effingham, Jasper | 49 min |
| Mar 11, 5:55 AM CDT | Tornado Warning | ILX | Cumberland, Effingham, Jasper | 21 min |
| Mar 11, 6:02 AM CDT | Severe Thunderstorm Warning | ILX | Clay, Jasper, Richland | 43 min |
| Mar 11, 6:11 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Jasper | 49 min |
| Mar 11, 6:19 AM CDT | Severe Thunderstorm Warning | ILX | Lawrence, Richland | 41 min |
| Mar 11, 6:24 AM CDT | Areal Flood Advisory | ILX | Macon | 96 min |
| Mar 11, 6:24 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Edgar | 36 min |
| Mar 11, 6:57 AM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 32 min |
| Mar 11, 12:48 PM CDT | Special Weather Statement | ILX | Lawrence | 27 min |
| Mar 11, 1:27 PM CDT | Areal Flood Advisory | ILX | Crawford, Lawrence, Richland | 87 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.